MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 22, 2019 that a wallflex colonic stent was to be used to treat a malignant obstruction in the colon during a stenting procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous.According to the complainant, during the procedure, the guidewire was advanced through the stenosis.The physician was about to advance the stent to cross the stenosis with the help of the guidewire; however, the guidewire could only advance a small part of the guidewire lumen in the stent.The guidewire and the stent was removed together from the patient and it was noted that the metal stent was visibly kinked.Another wallflex colonic stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: problem code 2976 captures the reportable event of stent kinked.Block h10: a wallflex colonic stent and delivery system were received for analysis.The stent was received not deployed and was fully covered by the outer sheath.Visual examination of the returned device found that the stainless steel tube was kinked.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.Taking all available information into consideration, the investigation concluded that the reported event and the observed failure are likely due to anatomical and procedural factors such as lesion characteristics, handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9461500
Report Number3005099803-2019-05974
Device Sequence Number11532486
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2020
Device Model NumberM00565100
Device Catalogue Number6510
Device Lot Number0023030396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight82